MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE
Model Number A4829
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to an olympus repair facility, and an evaluation of the device was performed.During the evaluation, the customer's originally reported issue of tip broken was confirmed; microscopic examination revealed that the clamping pin of the front grasping component was detached.This disconnection of the jaws was identifies as being the result of improper external force during operation the following additional findings were also noted: rust noted in the cracks of the device, and bent and deformed insertion section.The investigation is ongoing, and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation, or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported that, during a diagnostic hysteroscopy, their grasping forceps, shark teeth, 7 fr., semiflexible device was found to have a broken tip.The customer confirmed that no broken pieces of the device fell into the patient¿s cavity.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information provided by the customer.Fields updated: b5, h10.
 
Event or Problem Description
The customer later reported additional information regarding the event.The original procedure was reportedly a diagnostic hysteroscopy which was completed successfully with a similar device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the definitive root cause of the broken tip could not be determined.It is possible that the issue was caused by the use of excessive force by the user or improper reprocessing.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE
Common Device Name
FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17221522
Report Number9610773-2023-01754
Device Sequence Number14209151
Product Code NWW
UDI-Device Identifier04042761006927
UDI-Public04042761006927
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4829
Device Catalogue NumberA4829
Device Lot Number22XW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer07/07/2023
08/15/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/31/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTV-S300.
Patient SexUnknown